Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Using minoxidil for hair loss. Need better medication

HI,I M SADIA,a age is 27,height is 5.5 and weight is 68 kg.i m married from last 5 years and i ve 2 kids ages 5 years and 3.5 problem is that i m suffering from hair loss from last 11 yeras gradually.that results in baldness.i m still using minoxidil,pillus and other supplements from time to time but there is of no baldness has reached to there any treatment for this problem apart from minoxidil and other vitamins.
Asked On : Sat, 20 Apr 2013
Answers:  3 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi Sadia,
thanks for asking in Healthcare Magic.

Topical Minoxidil is effective in reversing baldness in the frontal region (front side) than in vertex (top of head). But the action is not permanent and is reversible. Cessation of treatment will result in loss of hair within 6 months. You should use it regularly. You should wash your hands after applying it.

Another drug effective in hair loss is Finasteride but should not be used in women.

Rule out anemia due to iron deficiency which is a common cause of hair loss in women of your age especially if you have menstrual irregularities. Pantothenic acid (vitamin B6) improves hair growth. Avoid changing your shampoos frequently. Stick to a brand which has Pantothenic acid. Take diet rich in iron and vitamins and avoid stress.

I hope this is useful to you.
Answered: Sat, 20 Apr 2013
I find this answer helpful
Dermatologist Dr. R.G. Joshi's  Response
Hi thanks for writing here.Hair loss has multiple causes .Common are 1.Iron and vitamin deficiency 2.Androgenic alopecia or female pattern baldness. 3.Progreesive alopecia4.Thyroid disorders. 5.stress any form either psychological,physical etc. 6.Drugs particularly anticancer,antiepileptics. 7.Underlying dermatological disorders like lupus,lichen planus ,So it is always important to rule out such causes ,you have to undergo a detailed examination including scalp biopsy ,which will help finding out exact cause,and then treat accordingly.
Answered: Sat, 20 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Have a second opinion from a Dermatologist.
Get investigated for treatable cause, if any.
If there is no specific or serious disease, the problem is only cosmetic...
If nothing is found / minoxidil and vitamin don't seem to work - Hair Transplantation could be the alternative...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor